[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1973

Urticaria and Anaphylactoid ReactionsAfter Topical Application of Mechlorethamine

Author Affiliations

San Francisco

From the Department of Dermatology, University of California School of Medicine, San Francisco.

Arch Dermatol. 1973;107(3):429-430. doi:10.1001/archderm.1973.01620180079025
Abstract

A 68-year-old woman developed an urticarial and anaphylactoid reaction after total body surface application of mechlorethamine hydrochloride. Application of mechlorethamine to a test area produced a wheal and flare response and confirmed the diagnosis. This patient previously used this chemical intermittently over a five-year period without allergic manifestations. To our knowledge, this is the first documented anaphylactoid reaction to topical application of mechlorethamine. This report alerts physicians using mechlorethamine and other medicaments topically to the always potentially fatal complication of anaphylaxis.

×